Jump to content

Anyone tapering valium here?


Recommended Posts

Want to talk to people that have or are currently tapering valium preferably short term users..want to see if my withdrawl symptoms are normal or not...I'm down to 2.25 mg today and I started at 3.5 mg of valium..I have been cutting for six weeks so far...cutting very slow....please post here so I can read your blogs..Thanks, Alanis
Link to comment
Share on other sites

I crossed over to Valium from Xanax and Ambien, (took very low doses of one or the other for sleep for about 3 years). Suddenly I started awakening in the middle of the night with horrible headaches. I suspected the benzos so I came here for advice and was advised to switch to Valium. Fortunately I had some Valium in the house that had been prescribed for a back injury, but never used.

 

I crossed from .5 mg of Xanax & 5 mg of Ambien to 2.5 mg of Valium. (cold-turkeyed the Xanax, maybe a mistake) I tapered the Valium quickly, too quickly I think, down to 1.5 mg and from there it's taken almost three months to get down to .5 mg, where I am now, and about ready to jump off.

 

The Valium made me very tired, even in the daytime, but not in an unpleasant way. Fortunately I am retired and don't have to go to work, so it wasn't a problem napping in the afternoons.

 

The headaches came and went, slowly becoming less intense and less frequent. I still have them, but now they really aren't a problem at all. I also had very sore neck muscles, which are just barely still with me, but again, not a problem anymore. I also have a poor appetite, and muscle cramps mostly in my hands and feet....withdrawal symptoms?  I don't know, but I wouldn't be surprised.

 

I suspect that when I jump off, or a few days later, I'll have more complaints. But maybe not, maybe I'll be one of the lucky ones.

 

There are loads of very knowledgeable people here who will help you with any questions you have.  I so much appreciate the help they gave me.

 

Nov

 

 

Link to comment
Share on other sites

[38...]

Want to talk to people that have or are currently tapering valium preferably short term users..want to see if my withdrawl symptoms are normal or not...I'm down to 2.25 mg today and I started at 3.5 mg of valium..I have been cutting for six weeks so far...cutting very slow....please post here so I can read your blogs..Thanks, Alanis

 

Alanis,

 

You're doing the correct thing by listening to your body and tapering slowly. What exactly are your withdrawal sx's?

I can give you a few of mine:

Headaches

Depression (Mild)

Anxiety at times.

As I taper. I feel better, yet there's withdrawal sx's.

From what I have seen you're doing a good job, hang in there.

 

S#

Link to comment
Share on other sites

Want to talk to people that have or are currently tapering valium preferably short term users..want to see if my withdrawl symptoms are normal or not...I'm down to 2.25 mg today and I started at 3.5 mg of valium..I have been cutting for six weeks so far...cutting very slow....please post here so I can read your blogs..Thanks, Alanis

 

Alanis,

 

You're doing the correct thing by listening to your body and tapering slowly. What exactly are your withdrawal sx's?

I can give you a few of mine:

Headaches

Depression (Mild)

Anxiety at times.

As I taper. I feel better, yet there's withdrawal sx's.

From what I have seen you're doing a good job, hang in there.

 

S#

 

I am having some numbess the last few days and I am depressed as well...thank you for saying I am doing well...I am upset at some of the buddies here saying that if they were me, they would jump at 2.225 mgs of valium which is whre i am at...these people who cold turkey DO NOT NEED TO BE GIVING TAPER ADVICE...i am very upset over this...its ridiculous to think that just because i was on for a short time, i should not be in pain...Love alanis

Link to comment
Share on other sites

I crossed over to Valium from Xanax and Ambien, (took very low doses of one or the other for sleep for about 3 years). Suddenly I started awakening in the middle of the night with horrible headaches. I suspected the benzos so I came here for advice and was advised to switch to Valium. Fortunately I had some Valium in the house that had been prescribed for a back injury, but never used.

 

I crossed from .5 mg of Xanax & 5 mg of Ambien to 2.5 mg of Valium. (cold-turkeyed the Xanax, maybe a mistake) I tapered the Valium quickly, too quickly I think, down to 1.5 mg and from there it's taken almost three months to get down to .5 mg, where I am now, and about ready to jump off.

 

The Valium made me very tired, even in the daytime, but not in an unpleasant way. Fortunately I am retired and don't have to go to work, so it wasn't a problem napping in the afternoons.

 

The headaches came and went, slowly becoming less intense and less frequent. I still have them, but now they really aren't a problem at all. I also had very sore neck muscles, which are just barely still with me, but again, not a problem anymore. I also have a poor appetite, and muscle cramps mostly in my hands and feet....withdrawal symptoms?  I don't know, but I wouldn't be surprised.

 

I suspect that when I jump off, or a few days later, I'll have more complaints. But maybe not, maybe I'll be one of the lucky ones.

 

There are loads of very knowledgeable people here who will help you with any questions you have.  I so much appreciate the help they gave me.

 

Nov

 

 

 

 

 

Hi, I am tapering xanex w/  valium substitute, I'm currently on week two of my taper plan taking 20mg valium total daily, along with the xanex, im not fully crossed over yet.  I'm having headaches, every day I have a headache, can you tell me how long in your experience did it take for your headaches to taper down? Were you still on the Valium after the headaches were better?  Struggling here, can't function at work less much at home with this constant headache going on :(  Thanks for your input and happy to read your progress  -- Noelle

Link to comment
Share on other sites

Alanis:

 

I've posted with you before.  I C/O to 3.75 mg. Valium in Nov. 2010.  I reduced by .5 mg. every 14 days until I got to 1 mg.  It seems I hit the wall at that dose.  ...i.e., more insomnia and nite flushes.  I switched over to liquid and tapered about .25 mg. every 10-14 days until .25 mg.  Then I switched back to dry tabs for another 12 days and jumped at .25 mg. 

 

No, do not even think about jumping from 2.25 mg. You want a gradual decline of valium not a sudden stop in your blood levels. 

 

I have had headaches but Advil/Tylenol would greatly help.  Also, insomnia has eased up some.  But I posted on eating salty foods, (pretzels, salted nuts, etc.).  These seem to worsen a nite of WDs for me. 

 

You are making great progress -- and tapering sensibly.  Some symptoms come and go.  I just wish I sleep more than a few hours without a wakeup. 

 

Kudos on your progress!  :thumbsup::yippee:

Rocko

Link to comment
Share on other sites

×
×
  • Create New...